Skip to main content

Antibiotic-induced anaphylaxis

1Citations
Citations of this article
4Readers
Mendeley users who have this article in their library.
Get full text

Abstract

An antibiotic allergic reaction represents one of the side effects of drugs and is a daily worry for the clinician. If urticaria and maculo-papular eruptions are the most frequent manifestations, then anaphylaxis can occur. The tools allowing a definite diagnosis are validated for some antibiotics and include the following procedures: a thorough clinical history, standardized skin tests, reliable biological tests, and drug provocation tests. When properly performed in specialized centers, a firm diagnosis is often possible and safe alternative medication can be proposed. This is particularly the case for b-lactam antibiotics, considering their wide prescription and utility. © 2011 Springer Science+Business Media, LLC.

Cite

CITATION STYLE

APA

Demoly, P., Bousquet, P. J., & Romano, A. (2011). Antibiotic-induced anaphylaxis. In Anaphylaxis and Hypersensitivity Reactions (pp. 171–182). Humana Press. https://doi.org/10.1007/978-1-60327-951-2_10

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free